Alert archive / Nebraska / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 261, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Aug 21, 2001, 9:01 PM CDT for Red Willow County, Nebraska. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 21, 2001, 9:01 PM CDT (02:01 UTC)
- Expired
- Aug 21, 2001, 10:00 PM CDT
- In force
- 59 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Red Willow County, NE
The radar
The Goodland radar (KGLD), 138 km from the middle of the area, began a volume at 02:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.0 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 170 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 3120 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
731
WUUS53 KGLD 220202
SVRGLD
NEC145-220300-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
901 PM CDT TUE AUG 21 2001
THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RED WILLOW COUNTY IN SOUTHWEST NEBRASKA
* UNTIL 1000 PM CDT
* AT 901 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 13 MILES SOUTHWEST OF DANBURY...OR ABOUT 10
MILES NORTHWEST OF OBERLIN...MOVING NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DANBURY AT 930 PM CDT
INDIANOLA AT 955 PM CDT
BARTLEY AT 1000 PM CDT
HAIL UP TO ONE INCH IN DIAMETER AND STRONG AND DAMAGING WINDS OF 60
MPH OR MORE CAN BE EXPECTED WITH THIS STORM.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS OF 60 MPH OR MORE AND
DESTRUCTIVE HAIL THE SIZE OF DIMES OR LARGER. FREQUENT DEADLY
LIGHTNING AND VERY HEAVY RAINS ARE ALSO POSSIBLE. MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. IF YOU ARE
OUTSIDE...MOVE TO SHELTER...PREFERABLY INSIDE A STRONG BUILDING.
$$
LAT...LON 4000 10074 4000 10038 4013 10020 4033 10020
4034 10038
SVENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 3:26 PM CDT, 5 hours 35 minutes earlier.
Area forecast discussion, Aug 21, 3:26 PM CDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 226 PM MDT TUE AUG 21 2001 CHALLENGES ARE HIGH TEMPS WED AND EXTENT OF PRECIP WED NIGHT AND THU. MODELS WERE ALL VERY SIMILAR THIS AM...BUT I DID NOT LIKE ANY OF THEM. AT INITIALIZATION NONE OF THEM SEEMED TO DEPICT S/WS VERY WELL WRT TO HTS OR WV/IR CHAN. THEY DO ALL GENERALLY DEPICT A STRONGER S/W TO AFFECT MID AND NRN HIGH PLAINS WED NIGHT AND THU...BUT THEY VARY CONSIDERABLY WRT TO SIG DETAILS. ALL HOWEVER ARE PRETTY SIMILAR WITH RESPECT TO TEMP FIELDS. WILL GO GENERALLY WITH ETA BECAUSE OF FINER GRID...BUT ACTUALLY A GREAT DEAL OF BLEND. 50H RIDGE HAS MOVED EAST SLIGHTLY SINCE YESTERDAY WITH AXIS NOW OVER EAST KS ORIENTED NNE INTO MN. HTS OVER W KS...W NEB AND E CO HAVE DROPPED BETWEEN 40-50 MTS IN LAST 24 HRS. ALSO MOISTURE IN MID AND UPPER LEVELS HAS INCREASED AS NOTED ON WV/IR. LOW LEVEL MOIST STILL LOW BUT WILL INC SLOWLY IN NEXT 24 HRS. MODELS SHOW WEAK COLD (COOL) FRONT TO DRIFT INTO MY AREA WED FROM NORTH AND REMAIN IN AREA INTO THU. THEN SLOWLY DISSIPATE/DEPART TO NE. MODERATELY STRONG UPPER S/W BRINGS UVV CENTER(S) TO E CO WED PM AND MOVES SLOWLY ENE OVER 18 HR PD. FCST BASED ON THIS SCENARIO. TONIGHT WEAK S/W/VORT COMES OUT OF E CO AND CROSSES MY CWA DURING EVENING. ENOUGH LOW LEVEL MOISTURE AND UPPER SUPPORT TO ENABLE SOME TSRAS TO GET GOING...A FEW OF WHICH COULD BECOME SEVERE AS ATMOS HAS DESTABILIZED SINCE YESTERDAY AS CAA AT UPPER LEVELS HAS OCCURRED ALONG WITH INCREASE OF MOIST. HAVE GONE WITH 20-30 POPS MOST EVERYWHERE. WOULD GO WITH HIGHER POPS IN EAST BUT THERE RIDGE BEGINS TO DAMPEN SITUATION. AS NOTED ON WED WEAK BOUNDARY MOVES INTO AREA ALONG WITH INCREASE IN MOISTURE. AFOREMENTED STRONGER S/W MOVES IN FROM WSW LATE IN DAY. HAVE GONE WITH INC CLDS OVER ALL AREA WITH TSRAS STARTING LATE IN DAY IN W AND N. HIGH TEMPS TO REMAIN IN 80S IN MUCH OF CWA BECAUSE OF BOUNDARY AND INC IN CLDS...EXCEPT MID 90S IN E WHERE CLDS COME LATE. POPS TO 40 LATE IN DAY IN W AND TO 20 BY VERY LATE IN E. WED NIGHT CLDY ALMOST EVERYWHERE WITH POPS RANGING FROM 50 IN EXTREME SE NEB TO 40/30 ELSEWHERE AS S/W SLOWLY MOVES ACROSS CWA. LOWS IN 60S. THU TEMPS SLIGHTLY COOLER AS CLDS REMAIN AND DECREASE SLOWLY FROM W TO E. S/W MOVES OUT SLOWLY TO E. HIGHS IN 80S. SOME MOIST REMAINS SO CHANCE/SLIGHT OF PM AND EARLY EVEN TSRAS. SLOW CLEARING THU NIGHT AND CONTINUES INTO FRI. IN EXTENDED MRF AND ECM IN PRETTY GOOD AGREEMENT. HAVE CHANGED EXTENDED SLIGHTLY BY NOTING FRI DRY AS RESULT OF DEPARTED S/W. THEN RETURN OF CH TSRAS THROUGH MON WITH LITTLE CHANGE IN TEMPS AND NEAR ZONAL FLOW. HAVE ADDED TUE DRY AS INDICATIONS RIDGE BEGINS TO REBUILD IN WEST. .GLD...NONE. RJC
In the hours before
Local storm report, Aug 21, 6:54 PM CDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
554 PM MDT TUE AUG 21 2001
TIME(MDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0736 PM BIRD CITY ARPT KS 66 MPH TSTM GUST
08/20/01 CHEYENNE REPORTED BY STORM
SPOTTER.Nearby
Severe Thunderstorm Warnings in Nebraska, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.